MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Catalog Number 606S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding the patient date of birth and medical history were not provided.The device lot number is not available / not reported.The expiration date of the device is not known.(b)(6).The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 1226348-2019-00992.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 150cm x5cm prowler select plus microcatheter (606s255fx / lot: unk) was removed because the 4mm dia x 16mm enterprise®2 stent (enf402300 / lot: unk) was stuck inside of it.There was no report of any patient adverse event or complication as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 10/15/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 1226348-2019-00992.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 150cm x5cm prowler select plus microcatheter (606s255fx / lot: unk) was removed because the 4mm dia x 16mm enterprise®2 stent (enf402300 / lot: unk) was stuck inside of it.There was no report of any patient adverse event or complication as a result of the reported issue.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.The product was returned and received by the cerenovus product analysis lab for evaluation and analysis.The investigational finding is documented below.Investigation summary: two non-sterile devices still attached to the y-connector were received contained inside a pouch.The first device is the 150cm x5cm prowler select plus microcatheter.The second device is the 4mm dia x 16mm enterprise®2 stent.This investigation is related to the first device, the prowler microcatheter.Visual inspection was performed.The microcatheter was stuck and attached to the y-connector that was observed to be saturated with residues of dry blood and dry saline solution inside.The delivery wire and introducer of the 4mm dia x 16mm enterprise®2 stent were stuck inside of the microcatheter.The microcatheter body was inspected and a kink was observed at 81.6 cm from the proximal end.No other damage was observed on the microcatheter.Dimensional measurement: the outer diameter (od) and inner diamenter (id) of the microcatheter were measured and were confirmed to be within specification.The measurements are: the hub id: 0.0215 inch; specification: 0.021 inch minimum.Distal id 0.0215 inch; specification 0.021 inch minimum.Actual microcatheter od (45cm from distal end) 0.0360 inch; specification: 0.0375 inch maximum.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.Due to the condition of the returned microcatheter being stuck to the y-connector that was observed to have residues of dry blood and dry saline solution inside, the device could not undergo functional evaluation.The reported issue that the 4mm dia x 16mm enterprise®2 stent was stuck inside the microcatheter was confirmed during the visual inspection; the delivery wire and introducer of the stent were inside the microcatheter.The observed residues of dry blood and saline solution indicate that sufficient and continuous flushing was not maintained throughout the microcatheter during the procedure.Though this cannot be conclusively determined.The observed kink at 81.6 cm from the proximal end that was observed during the visual inspection can also be a contributing factor to the reported issue that the 4mm dia x 16mm enterprise®2 stent became stuck in the microcatheter prompting its removal.The lot number of the device is not known, therefore review of the device history record was not performed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 1226348-2019-00992.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr.
raynham MA 02767
MDR Report Key9142704
Report Number1226348-2019-00991
Device Sequence Number2617090
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number606S255FX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer10/15/2019
10/16/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/15/2019
10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX23MM NO TIP